MAUDE Adverse Event Report: COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 980A3ENNISB
Medical Device Problem Code No Flow (2991)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/22/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: evaluation of the device has not begun.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that while in use on a patient, this 980 ventilator was in an inoperative condition.The patient was removed from the ventilator and transferred to an alternate ventilator without injury.A review of the ventilator logs show that the unit experienced a loss of ventilation to the patient at the time of the event.
 
Additional Manufacturer Narrative
Correction b3 date of event section d4 unique identifier (ud)# updated section d9 was updated due to device evaluation section h6 evaluation codes were updated due to device evaluation method code (annex b) additional code added result code (annex c) remove c20 and add c13 conclusion code (annex d) remove d15 and add d02 component code (annex g) remove g07003 and add g02005 h3 device evaluation summary: medtronic conducted an investigation based on all information received.It was reported that while in use on a patient, this pb980 ventilator was in an inoperative condition.The device was available for evaluation.A review of the ventilator logs show that the unit experienced a loss of ventilation (lov) to the patient at the time of the event.The service personnel (sp) inspected the ventilator, found the unit was inoperative with background diagnostic codes in logs.Based on the codes, sp replaced the mix controller printed circuit board assembly (pcba).The ventilator passed all calibrations and tests per the manufacturer's specifications at the time of service.The potential cause of the lov was isolated in the field to a fault in the mix controller pcba which might have caused a transient issue with the flow data from the proportional solenoid valve (psol) resulting in the ventilator attempting to simultaneously enter both mix and inspiratory buv.As only one buv can be active at a time, by design, this caused the ventilator to enter lov and, by design, the subsequent inoperative condition.The event is included in a data monitoring plan.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
980 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
micheal collins rd mervue
galway
EI 
Manufacturer (Section G)
COVIDIEN
micheal collins rd mervue
galway
EI  
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key21647778
Report Number8020893-2025-00054
Device Sequence Number12686422
Product Code CBK
UDI-Device Identifier10884521201910
UDI-Public(01)10884521201910(11)200821(21)35B2005842
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K193056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 08/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number980A3ENNISB
Device Catalogue Number980A3ENNISB
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2025
Supplement Date Received by Manufacturer08/07/2025
Initial Report FDA Received Date03/19/2025
Supplement Report FDA Received Date08/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/21/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown